Wildfire, North Central Oregon
- When
- July 9, 12:00 AM PST to 11:59 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
The 449 fire occurred 13 miles southeast of Dufur. The fire was a human caused fire and burned 808 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The 449 fire occurred 13 miles southeast of Dufur. The fire was a human caused fire and burned 808 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 8, 7:00 PM PST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 800 PM PDT THU JUL 8 2004 .SHORT TERM...IT IS ANOTHER QUIET EVENING ACROSS THE FORECAST AREA WITH CLEAR SKIES AND LIGHT WINDS. THE CURRENT DRY WESTERLY FLOW ALOFT WILL BECOME MORE SOUTHWEST AS AN UPPER TROUGH SWINGS DOWN FROM THE GULF OF ALASKA ALONG THE COAST. THIS WILL CAUSE THE ATMOSPHERE TO GRADUALLY BECOME MORE UNSTABLE. MOISTURE WILL BE LIMITED ON FRIDAY SO THE FORECAST AREA WILL REMAIN DRY. HOWEVER MOISTURE WILL BEGIN TO BE TRANSPORTED NORTHWARD ON SATURDAY. THIS WILL HELP TO DESTABILIZE THE ATMOSPHERE EVEN MORE. AS SUCH THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THE BLUE MOUNTAINS AND JOHN DAY HIGHLANDS EASTWARD. THIS PATTERN WILL CONTINUE THROUGH MONDAY. THE AREA OF SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND EXPAND TO THE SOUTHWEST TO INCLUDE THE CENTRAL OREGON AREAS BY LATE MONDAY. DUE TO THE SOUTHWEST FLOW ALOFT TEMPERATURE WILL ALSO BE ON A WARMING TREND...SLOW AT FIRST BUT THEN INCREASING TOWARD THE BEGINNING OF NEXT WEEK WITH READINGS BACK UP IN THE 90S VALLEYS/BASINS AND 70S TO MID 80S MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 53 84 57 83 / 00 05 05 05 WALLA WALLA 56 85 59 84 / 00 05 05 05 TRI-CITIES 54 87 54 86 / 00 05 05 05 YAKIMA 52 85 54 84 / 05 05 05 05 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 88
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OREGON 430 AM PDT THU JUL 8 2004 ORZ041>050-WAZ024>030-091200- NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)- FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY- EASTERN COLUMBIA RIVER GORGE (WA)- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY- LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)- NORTHWEST BLUE MOUNTAINS- 430 AM PDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY NORTHWEST FLOW ALOFT WILL BRING MOSTLY SUNNY SKIES AND MILD TEMPERATURES. PRESSURE GRADIENTS HAVE DECREASED OVER THE COLUMBIA BASIN ALLOWING WIND SPEEDS TO DECREASE. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. UPPER LEVEL FLOW WILL BECOME SOUTHWEST FRIDAY AS A TROUGH SETS UP OFFSHORE. INCREASING MOISTURE AND MARGINAL INSTABILITY MAY TRIGGER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE OCHOCO/BLUE/ WALLOWA MOUNTAINS SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414409.